Hail, Jefferson
- When
- April 19, 2:35 AM EST
- Where
- Jefferson County, Lyndon
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.267, -85.567
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 18, 8:33 PM EST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 933 PM EDT TUE APR 18 2006 .EVENING UPDATE... CURRENT FORECAST IS IN GOOD SHAPE AT THE MOMENT. CAP BROKE ACROSS MO EARLIER THIS EVENING AND THUNDERSTORMS CONTINUE TO BLOSSOM ACROSS THE CENTRAL PART OF THE STATE. STORMS ARE GENERALLY MOVING EAST AND WILL BE IN THE ST. LOUIS AREA WITHIN THE NEXT TWO HOURS. EVENING SFC ANALYSIS STILL REVEALS A TIGHT DEWPOINT GRADIENT ACROSS THE FA THIS EVENING WITH LOWER 40S NOTED ACROSS THE NORTHEAST WITH UPPER 50S TO LOWER 60S ACROSS THE SOUTHWEST. SHORT TERM MODELS CONTINUE TO SHOW CONVECTIVE COMPLEX DEVELOPING TO OUR WEST AND THEN PROPAGATING SOUTHEAST. MAIN FORECAST PROBLEM HERE IS HOW FAR EASTWARD WILL THE CONVECTION GET. AT THE MOMENT...IT STILL APPEARS THAT THE SOUTHWEST PART OF OUR CWA WOULD HAVE A DECENT SHOT AT PRECIPITATION OVERNIGHT. GIVEN THE ELEVATED MOISTURE AND INSTABILITY MAIN SEVERE WX RISK WITH THIS ACTIVITY WOULD BE MARGINALLY SEVERE HAIL AND DAMAGING WINDS LATE TONIGHT (PROBABLY WELL AFTER MIDNIGHT). SO FOR NOW...CURRENT FORECAST LOOKS GOOD. HAVE MADE SOME CHANGES TO THE GRIDS IN THE SHORT TERM. CLOUD GRIDS WERE A BIT TOO HIGH GIVEN THAT WERE FAIRLY CLEAR RIGHT NOW. AM PLANNING ON KEEPING SKIES CLEAR THROUGH THE REMAINDER OF THE EVENING AND THEN RAMP THINGS UP AFTER MIDNIGHT. HAVE ALSO HELD BACK PRECIPITATION CHANCES RIGHT NOW. AM THINKING SOMEWHERE AFTER 06Z BEFORE WE WOULD SEE CHANCE PRECIP WITHIN OUR FA. UPDATED PRODUCTS WILL BE AVAILABLE SHORTLY. -JARVIS .SHORT TERM (TONIGHT-WEDNESDAY)... A LIGHT EASTERLY FLOW CONTINUES OVER THE LOWER OHIO VALLEY THIS AFTN WITH NEARLY FULL SUNSHINE. A TIGHT MOISTURE GRADIENT ACROSS THE CWA AS OF 18 UTC EXHIBITED IN SFC DEWPOINT OBS AND RUC 850MB TD ANALYSIS. SFC WARM FRONT NOW ACROSS TENN EXTENDING FROM PARENT SFC LOW OVER KS/MO BORDER REGION. PER LATEST SPC OUTLOOK AND RECENT RUC/SREF DATA...TSRA EXPECTED TO DEVELOP OVER MO/IA LATER ON THIS AFTN/EVE DEPENDING ON WHEN THE CAP IS BROKEN. THESE STORMS SHOULD DROP SEWD WITHIN AXIS OF HEALTHY ELEVATED MOISTURE AND INSTABILITY (850MB LIS NEAR -6C)...AND AFFECT PARTS OF THE CWA AFTER MIDNIGHT TONIGHT. BEST PCPN CHANCES WILL BE OVER S/W PARTS OF THE CWA CLOSER TO 850MB THETA-E AXIS WHERE WE HAVE GONE WITH 60% POPS...50S/40S ELSEWHERE. GIVEN MAGNITUDE OF FCST ELEVATED INSTABILITY...A FEW STORMS LATE TONIGHT COULD PRODUCE SOME MARGINALLY SVR HAIL S/W OF FTK. SCT TSRA WILL CONTINUE INTO THE MORNING HOURS WEDNESDAY...BEFORE DRIFTING S OF THE CWA TOWARD MID-DAY. SHOULD AIRMASS DESTABILIZE... ADDITIONAL SCT TSRA ARE POSSIBLE DURING THE AFTN...WITH REMNANT SFC LOW/TROF IN THE VICINITY OF KY/TN LINE AFTER 18 UTC. NAM GOES NUTS WITH THE SFC BASED INSTABILITY (LIS NEAR -15C AND TEMPS NEAR 88 IN PROXIMITY TO SFC LOW)...BUT EVEN WITH LESSER GFS NUMBERS SOME STRONG/SVR CELLS POSSIBLE...MAINLY OVER DOWNSTATE KY. THIS CORRESPONDS WELL WITH SPC DAY TWO SVR OUTLOOK. UPPER RIDGE IS OVERHEAD AT THIS TIME...AS IS POCKET OF DRY 700MB AIR...SO GIVEN SFC BASED INSTABILITY WE COULD SEE A FEW WET MICROBURST TYPE STORMS TOMORROW AFTN...ALONG WITH SOME SLOW MOVING HVY RAINERS. MAX TEMPS WEDNESDAY WILL BE TRICKY DEPENDING ON AMT OF MORNING CLOUD COVER AND PRECIP...ONLY CHANGE TO ONGOING FCST THERE IS TO RAISE MAX TEMPS NEAR BWG A COUPLE DEGREES. CLOSER TO WARM FRONT...MINS TONIGHT OVER SRN KY WILL BE NEARLY 10 DEGREES WARMER THAN OVER THE BLUEGRASS AND PARTS OF SRN IN. CS .LONG TERM (WED NIGHT-TUESDAY)... THE MAIN FORECAST CHALLENGE DURING THIS PERIOD IS WITH MULTIPLE PRECIP CHANCES. WEDNESDAY NIGHT - SATURDAY NIGHT... SURFACE LOW VERY MUCH A FACTOR STILL WEDNESDAY NIGHT. GFS AND NAM BOTH HAVE -6 TO -10C LIFTED INDICES AT 00Z THURS...SO WILL DEFINITELY KEEP THE MENTION OF SHWRS/STORMS. FORECAST BECOMES CHALLENGING AFTER THAT AS MODELS GENERALLY INDICATE A WEAK SFC BOUNDARY IN ADDITION TO SFC BASED INSTABILITY OVER THE REGION THURSDAY. THERE IS SOME QPF DISAGREEMENT...BUT GIVEN THE INSTABILITY IN PLACE...WITH HIGH DEWPOINTS STILL PROGGED ACROSS THE CWA...WILL HAVE SLT CHC POPS MENTIONED. WILL THEN FOCUS HIGHER POPS ACROSS SOUTHERN CWA BEGINNING THURSDAY NIGHT AS NAM/GFS DEVELOP A SOUTHERN STREAM SYSTEM WHICH WILL MOVE UP INTO THE CWA FROM THE SOUTHWEST. INCREASED POPS TO 50S FRIDAY AFTERNOON. POTENT UPPER LOW OVER THE UPPER MIDWEST COULD HELP DEVELOP THIS SYSTEM AND BRING A VERY GOOD CHANCE FOR WIDESPREAD PRECIP FRIDAY INTO SATURDAY MORNING...OF WHICH SOME STORMS COULD BE STRONG. FRONTAL BOUNDARY ASSOCIATED WITH THIS SECONDARY STORM WILL PASS THROUGH BY SATURDAY AFTERNOON...BUT UPPER LOW WILL STILL BE SPINNING OVER GREAT LAKES. WILL KEEP SATURDAY NIGHT DRY FOR NOW...BUT MAY HAVE TO INSERT SCATTERED SHOWERS IF UPPER LOW ENERGY CAN MAKE IT THIS FAR SOUTH. WENT NEAR ENSEMBLE MOS TEMPS FOR THIS TIME PERIOD...WHICH IS NEAR NORMAL. SUNDAY - TUESDAY... AT THIS TIME...MEDIUM-RANGE MODELS HAVE LARGE UPPER LOW OVER THE GREAT LAKES. ALTHOUGH THE GFS HAS MUCH MORE DEVELOPED AND COLDER UPPER LOW THAN OTHER MODELS...INCLUDING THE ECMWF...THE TREND IS STILL THE SAME. SHORTWAVE ENERGY ON SOUTHERN LOBE OF UPPER LOW IS PROGGED TO TRAVERSE THE REGION...WITH A WEAK FRONTAL BOUNDARY PASSING THROUGH THE CWA SUNDAY NIGHT. MOST ENERGY STAYS TO THE NORTHEAST...SO WILL KEEP SUNDAY DRY FOR NOW. HOWEVER...ECMWF AND GFS DEVELOP A SYSTEM OVER THE PLAINS THAT WILL APPROACH THE REGION MONDAY. SO HAVE INSERTED LOW POPS MONDAY INTO EARLY TUESDAY MORNING. HAVE TEMPS AT OR BELOW NORMAL FOR THIS TIME PERIOD BASED ON COLDER TEMPS WITH UPPER LOW SPINNING CLOSE TO THE REGION. AL && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 951 PM EDT TUE APR 18 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-190830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 851 PM CDT TUE APR 18 2006 /951 PM EDT TUE APR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT AND WEDNESDAY MORNING. AS AN AREA OF LOW PRESSURE DROPS SOUTHEASTWARD INTO THE TENNESSEE VALLEY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE SOUTHWEST PORTIONS OF THE OUTLOOK AREA AFTER MIDNIGHT TONIGHT. THE BEST CHANCES FOR STORMS WILL BE WEST OF A LINE FROM JASPER INDIANA TO SOMERSET KENTUCKY. A FEW STORMS MAY BECOME MARGINALLY SEVERE. THE MAIN STORM THREATS OVERNIGHT AND WEDNESDAY MORNING WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. A FEW SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE MID-MORNING HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS TO REDEVELOP WEDNESDAY AFTERNOON AND EVENING...MAINLY ACROSS CENTRAL AND SOUTHERN KENTUCKY. SHOULD THESE STORMS DEVELOP...SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL...HIGH WIND GUSTS...AND HEAVY RAINFALL THE PRIMARY THREATS. THUNDERSTORMS WILL BE POSSIBLE AT TIMES AGAIN FROM THURSDAY THROUGH SATURDAY MORNING...WITH THE BEST CHANCES FRIDAY AND FRIDAY NIGHT WHERE A FEW STRONG STORMS ARE POSSIBLE. ANOTHER CHANCE FOR THUNDERSTORMS IS FORECAST NEXT MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT AND WEDNESDAY. MJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 AM HAIL DUBOIS 38.45N 86.80W
04/19/2006 E1.00 INCH DUBOIS IN LAW ENFORCEMENT
HITTING ROOF AT 911 CENTER
&&
REITMEYERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM HAIL FERDINAND 38.23N 86.86W
04/19/2006 E1.00 INCH DUBOIS IN TRAINED SPOTTER
&&
REITMEYERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM HAIL VALEENE 38.43N 86.40W
04/19/2006 E0.75 INCH ORANGE IN TRAINED SPOTTER
&&
REITMEYERThe Louisville radar (KLVX), 46 km away, was scanning. The volume nearest the first event began at 07:32 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail fell near the Veterans Hospital.
Penny size hail fell near Hunter Road.
Trees and power lines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500228, 5500229, 5500230, 5500231, 5500232, 5500233, 5500234, 5500235.